My old Dr switched me from ativan to xanax with no step down or anything in between the two and a lower Mg and dosage of the xanax. I am having awful side effects now which are shaking,panic/anxiety attacks,cant sleep,nausea and headaches. I am new to this town and dont have a regular dr or anything. I dont know how long these will last, or what to do. Can anyone help me?
9 Sep 2010
I'm not sure what to tell you except to find a doctor / psychiatrist as soon as you can. Regardless as to how far away you are from your other doctor, it couldn't hurt to give that doc a call as well. It is possible to fax over a new prescription to the pharmacy of your choice. The last doc left you with a problem, and that doc really should stabilize your situation by the minimum. For whatever it's worth, Xanax is typically considered to be twice as strong as Ativan, so that might explain part of the logic. But even so, I tried switching from Klonopin to Xanax XR at an equivalent strength, and had awful withdrawals. I called my doc, and he switched me right back (and we're in the same town, didn't actually have to go in for an appointment). The Xanax is great for allot of people, however, it just wasn't for me, and apparently you either. We both didn't really want to go to a higher dosage of Xanax, so it was just a no go. Good luck, and I hope that this is of some help to you!
10 Oct 2011
isnt it that atavan and xanax are used for the same thing, panick attacks and anxiety, you ought to find a dr that will be able to honestly see your records and that you will be honest with him/her and tell her your dilema with panic and anxiety. but i believe its for the same thing so you could be experiencing some other side affects cause xanax is long acting considered to atavan rite? but dont quote me on that
17 hours ago
I've been on Xanax 1mg 4 times a day for 17 years. I started at a lower dose but went up quickly. I've seen a few Drs through the years and they always kept me on. It was my migraine dr. who suggested to ween off because it was one of the reasons I was having severe daily migraines. My Dr. Started weening my off 1mg per month. I felt like I was going crazy. I'm having extream anxiety, panic attacks, sobbing, and hyperventilating. She added hydroxyzine which is only benedril. I kept calling and practically begging giving my something to help. She said no. I decided to see another Dr. He said I was being weened off to quickly. He put me back on at 3mg per day a week ago. It's July and I still feel awful. I take OTC sleeping pills just to get through the day. He is also weening me off of Effexor from 150mg to 3.75 and perscribed Prozac in it's place. So needless to say I feel horrible every day. I was told it's going to take many months until I feel normal again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Lorazepam - I have been on Xanax for a month and a half for heart palpitation at night, I was having
... side effects from this med,(crying, depressed, more anxiety) I thought I was going crazy. So my doctor switched me to ativan on January 6, 2010 ...
1 answer • 20 Jan 2010
I do not like the side effects of cymbalta, heavy sweating, no sexual desire and can not reach an orgasm at all. I am also taking 1 mg. of ativan ...
1 answer • 20 Sep 2010
Iwas prescribed both but I thought they were for the same purpose,anxiety. should I take both at different times?
5 answers • 28 Jan 2011
My psych switched me from Xanax to Ativan in January to help with newly recurring panic episodes. We also decided to switch from Effexor to Lexapro ...
3 answers • 23 Mar 2013